Churg–Strauss syndrome is an autoimmune condition that causes inflammation of small and medium-sized blood vessels (vasculitis) in persons with a history of airway allergic hypersensitivity (atopy). It usually manifests in three stages. The early (prodromal) stage is marked by airway inflammation; almost all patients experience asthma and/or allergic rhinitis. The second stage is characterized by abnormally high numbers of eosinophils (hypereosinophilia), which causes tissue damage, most commonly to the lungs and the digestive tract. The third stage consists of vasculitis, which can eventually lead to cell death and can be life-threatening.
Some people have developed Churg-Strauss syndrome after using an asthma and allergy medication called montelukast (Singulair) or after switching from low-dose oral systemic steroids to inhaled steroid medications. However, no clear connection between Churg-Strauss syndrome and any medication has been proven.
Link to external websites for further research:
Churg-Strauss syndrome in patients receiving montelukast
Churg–Strauss syndrome in two patients receiving
A Case of Montelukast-Induced Churg-Strauss Syndrome
Churg-Strauss syndrome – Mayo Clinic